I was prescribed Concerta off label for bipolar depression as nothing else worked then I discovered I was ADHD. Can I be bipolar and ADHD? Why has Concerta suddenly stopped working and just makes me sleepy despite different doses and time experiments . I stopped talking it for 2 day’s and was extremely depressed. If I take a certain length of time off taking Concerta will it work again ? I tried Elvanse and it didn’t work at all so could an NNRI like reboxetine which worked for 2 years be mixed with Concerta as it won’t work for me without taking it with 30mg of caffeine anyway which my ADHD specialist doesn’t get? I can’t get in touch with him for any advice . The depression has gone but I was diagnosed ultra rapid bipolar disorder then not sure as I can’t get an answer to if I’m both ?? Do I need a stimulant holiday and for how long? I’m 53 and only just found this perfect medication with no depression or mania at all and don’t understand why it’s stopped. I can’t up the Concerta I’m already on more than maximum dose !! Any advice welcome thanks
Methylphenidate - Why has Concerta stopped working fantastically all of a sudden after 7-8 months?
- 28 Oct 2018 by Nobby1966
- 31 October 2018 (11 weeks ago)
- concerta, depression, bipolar disorder, attention-deficit hyperactivity disorder (adhd), methylphenidate, prescription, severe mood dysregulation
Added 31 Oct 2018:
Since I submitted this question I’ve tried vyvanse or elvanse as it’s called in Scotland where I live in the Uk . I seem to need such a high level of dopamine to function I’m on 70 mg after 2 day’s on 50 mg . It’s working brilliantly but I’m surprised it only works for 5 hours absolute max which isn’t long enough as I’m taking it for treatment resistant bipolar depression as well as adhd so I need it to work until bedtime. I come down with a crash taking it at 7.30 am and crashing badly by 2pm at latest !! I’ve read 70 mg is the max dose but I’ve also read people are on 100 mg split into 2 doses , I have got an appointment with my adhd specialist on the 13/11/18 but would welcome any advice on what to suggest to him, can you mix NNRI meds with vyvanse. There seems to be a lot more drug choice in America, we only have Ritalin which I didn’t like, concerta or elvanse (vyvanse) stimulants are the only drugs that keep me out of major depression spells though I do take 1 day off a week. Any experience advice would be most welcome . I take diazepam to help the crash and quetiapine 25mg rarely if I haven’t slept for a few days but never take these until night time Thanks
Any ADD medication should Almost always cause an upper effect. If you find it is making you sleepy I think it’s interacting with one or more of your medications.
Yes you can be bi polar and ADD ADHD at same time.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 May 2010 • 1 answer
Updated 24 Apr 2014 • 3 answers
Updated 10 Sep 2013 • 3 answers
Updated 5 Jan 2018 • 2 answers
Updated 11 Dec 2018 • 1 answer